Thunderstorm Wind, Ashtabula
- When
- July 23, 2:15 PM EST
- Where
- Ashtabula County, Austinburg
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.767, -80.850
Thunderstorm winds downed two trees along State Route 45.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 23, 1:32 PM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 232 PM EDT MON JUL 23 2001 BRIDGING/SHEARING TAKING PLACE YET ONCE AGAIN WITH CDFNT LATE TNGT THRU TU SO WL ONLY GO WITH MINUMAL CHC FOR PRECIP WITH FRONTAL PASSAGE. WL ADD TIMING TO END PRECIP THREAT IN LKSHORE COS ON TUE AS CDFNT/LK ENHANCED BREEZE DRIVES CONVECTION S OF LKSHORE COS DURG AFTN HRS. HIEST CHC IN WRN AREA TNGT IN RESPONSE TO CONVECTION IN LWR MI AND HIEST INSTABILITY. ETA AND AVN MOV WV THRU OH VLY ON WED AND WED NITE. BASED ON NLY ZONAL FLOW WL SIDE MORE WITH AVN AND GO FOR PRECIP CHC BUT NOT INCLUDE NERN LKSHORE COS AS LLVL NELY FLOW WUD BE TOO PROHIBITIVE FOR CONVECTIVE PRECIP. BESIDES...WHEN IN A DROUGHT...LEAVE IT OUT TEMPS MIX OF GUIDANCE THRU THIRD PD THEN WL LEAN MORE TO WRMR FWC ON WED. FOR XTDD...WL STAY DRY TIL SUN BASED ON TIMING OF RETURN FLOW AND CONTINUITY IN FCST. TEMPS WL SHOW SLOW WRMG TREND. .CLE... OH...NONE. PA...NONE. ADAMS
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-232000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1144 AM EDT MON JUL 23 2001 ...THE HEAT INDEX WILL RISE JUST ABOVE 100 DEGREES FOR A WHILE THIS AFTERNOON... THE COMBINATION OF TEMPERATURES IN THE LOW 90S THIS AFTERNOON AND HIGH HUMIDITY WILL PUSH THE HEAT INDEX INTO A RANGE FROM 100 TO 104 DEGREES FOR A WHILE THIS AFTERNOON. THE HEAT INDEX IS A MEASURE OF WHAT THE TEMPERATURE FEELS LIKE BASED ON BOTH THE TEMPERATURE AND THE DEW-POINT TEMPERATURE...WHICH DETERMINES RELATIVE HUMIDITY. AT THESE LEVELS OF HEAT INDICES...CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS MAY BEGIN TO SUFFER FROM THE HEAT. HEAT EXHAUSTION, CRAMPS, OR IN EXTREME CASES HEAT STROKE CAN RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS, RELATIVES, OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. ADAMS
The Cleveland radar (KCLE), 93 km away, was scanning. The volume nearest the first event began at 19:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed two trees along State Route 45.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259225.